Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Discrete series characters and two-structures

Author: Rebecca A. Herb
Journal: Trans. Amer. Math. Soc. 350 (1998), 3341-3369
MSC (1991): Primary 22E30, 22E45
MathSciNet review: 1422607
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a connected semisimple real Lie group with compact Cartan subgroup. Harish-Chandra gave formulas for discrete series characters which are completely explicit except for certain interger constants appearing in the numerators. The main result of this paper is a new formula for these constants using two-structures. The new formula avoids endoscopy and stable discrete series entirely, expressing (unaveraged) discrete series constants directly in terms of (unaveraged) discrete series constants corresponding to two-structures of noncompact type.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 22E30, 22E45

Retrieve articles in all journals with MSC (1991): 22E30, 22E45

Additional Information

Rebecca A. Herb
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
MR Author ID: 84600

Received by editor(s): April 8, 1996
Received by editor(s) in revised form: October 4, 1996
Additional Notes: Supported by NSF Grant DMS 9400797 and a University of Maryland GRB Semester Research Grant
Article copyright: © Copyright 1998 American Mathematical Society